Arkansas, 2011

Wildfire in Arkansas, September 4, 2011

September 4, 2011 · NWS LZK · 1 event in 1 county or zone

Dry weather, low humidities, and gusty winds made conditions favorable for wildfires in early September. 3 miles southwest of Delight in Pike County burned 500 acres on the 4th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Dry weather, low humidities, and gusty winds made conditions favorable for wildfires in early September. A wildfire 4.3 miles southwest of Delight in Pike County burned 500 acres on the 4th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 4, 8:45 AM CST, 45 minutes earlier.

Area forecast discussion, Sep 4, 8:45 AM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
945 AM CDT SUN SEP 4 2011

.UPDATE...

JUST A QUICK UPDATE HERE TO TWEAK AFTERNOON HIGH TEMPERATURE
FORECASTS. CURRENT VISIBLE SATELLITE SHOWS A FAIRLY WIDE SWATH OF
MOSTLY CLEAR SKIES FROM UP AROUND HARRISON SOUTHWEST TOWARDS MENA
AND EASTERN OKLAHOMA. CLOUDS WILL GRADUALLY FILL IN ACROSS THIS
REGION THROUGH LATE MORNING. HOWEVER...WITH SUBSIDENCE ON THE NORTHWEST
SIDE OF TS LEE AND MOSTLY CLEAR SKIES IN PLACE...MID TO UPPER 80S
SHOULD BE ATTAINABLE FOR HIGHS TODAY BEFORE THE CLOUDS FILL IN.
ELSEWHERE...UPPER 70S TO LOW 80S WILL BE THE NORM.

OTHERWISE...THE FREQUENTLY MENTIONED COLD FRONT HAS SLIPPED WELL
INTO ARKANSAS...RESTING FROM ROUGHLY JONESBORO SOUTHWEST TOWARDS
MENA. PRECIP IS DISPLACED WELL NORTH OF THE FRONT AND IS
STRUGGLING TO DEVELOP/MAINTAIN ITSELF IN SRN MISSOURI AND NORTHERN
ARKANSAS AS IT ENCROACHES ON SUBSIDENCE NORTH OF TS LEE. STILL
THINK THE THREAT OF PRECIP WARRANTS CHANCE POPS SO WILL NOT MESS
WITH THE POP FORECAST. HOWEVER IT IS WORTH NOTING THAT ANY PRECIP
THAT FALLS IN NORTH AND CENTRAL ARKANSAS TODAY WILL BE SPOTTY AND
VERY LIGHT.

&&

.PREV DISCUSSION... /ISSUED 632 AM CDT SUN SEP 4 2011/

AVIATION...
BANDS OF SHRA CONTINUE TO ROTATE NORTHWEST INTO THE AREA. FOR THE
MOST PART...VFR CONDITIONS WILL PREVAIL...BUT DO HAVE VCSH AT MOST
SITES DUE TO SHRA AROUND. AT KLLQ...MVFR CONDITIONS WILL PREVAIL
DUE TO THE HEAVIER SHOWERS. WINDS WILL ALSO GUST AT TAF SITES DUE
TO POSITION OF COLD FRONT AND TS LEE.

PREV DISCUSSION... /ISSUED 344 AM CDT SUN SEP 4 2011/

SHORT TERM...TODAY THROUGH WEDNESDAY
EARLY THIS MORNING...TROPICAL STORM LEE CONTINUES TO MEANDER NEAR
THE GULF COAST...SOUTHEAST OF LAKE CHARLES LOUISIANA. RAINFALL
ASSOCIATED WITH THE SYSTEM CONTINUES TO MOVE INTO SOUTHERN
ARKANSAS. ALSO...SURFACE OBSERVATIONS SHOW A COLD FRONT INCHING
IN TO NORTHWEST ARKANSAS.

BOTH SYSTEMS WILL CONTINUE TO AFFECT THE AREA TODAY...WITH THE
SOUTHEAST HALF OF THE REGION MOST LIKELY TO SEE RAINFALL. THE
FRONT WILL MOVE ACROSS THE REGION DURING THE DAY TODAY...WITH
COOLER TEMPERATURES BEHIND IT. AT THE SAME TIME...LEE WILL MOVE
ASHORE. THE FRONT WILL PUSH LEE SLOWLY TO THE EAST...WITH PRECIP
DECREASING FROM THE WEST TONIGHT. HOWEVER...DUE TO THE CLOSE
PROXIMITY OF LEE/S CIRCULATION...BREEZY CONDITIONS WILL BE NOTED
IN MUCH OF THE AREA THROUGH MONDAY. FOR THIS REASON...WILL GO
AHEAD WITH A LAKE WIND ADVISORY FOR MUCH OF SOUTHERN...CENTRAL...
AND EASTERN ARKANSAS TONIGHT AND MONDAY.

LEE/S CIRCULATION WILL MOVE AWAY FROM THE AREA MONDAY. HOWEVER...
UPPER FLOW WILL REMAIN NORTHERLY BEHIND BOTH SYSTEMS. THE RESULTS
WILL BE MUCH COOLER AIR FLOWING INTO THE REGION...WITH LOWS IN THE
40S AND 50S...AND HIGHS IN THE 70S AND 80S...BELOW SEASONAL
AVERAGES.

LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY
MODELS REMAIN CONSISTENT IN HAVING A DEEP TROUGH OVER THE EASTERN
STATES...WITH CUTOFF LOW REMAINING ACROSS THE CENTRAL PLAINS. THIS
WILL LEAD TO NORTHWEST FLOW ACROSS ARKANSAS...BRINGING COOLER
TEMPERATURES TO THE STATE. AS THE UPPER LOW MOVES WEST LATE IN THE
WEEK...SMALL RAIN CHANCES WILL REMAIN IN THE FORECAST FOR THE
EASTERN HALF OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     81  56  76  51 /  50  20   0   0
CAMDEN AR         82  63  82  54 /  50  30  10   0
HARRISON AR       78  52  73  47 /  30  10   0   0
HOT SPRINGS AR    85  61  76  53 /  40  20   0   0
LITTLE ROCK   AR  84  62  77  54 /  50  20   0   0
MONTICELLO AR     76  63  78  54 /  70  40  20   0
MOUNT IDA AR      86  58  77  49 /  40  20   0   0
MOUNTAIN HOME AR  79  54  76  49 /  30  10   0   0
NEWPORT AR        81  58  76  52 /  50  20   0   0
PINE BLUFF AR     80  62  76  53 /  60  40  10   0
RUSSELLVILLE AR   84  58  82  50 /  40  10   0   0
SEARCY AR         82  59  73  53 /  50  20   0   0
STUTTGART AR      79  61  74  53 /  60  30  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 7 PM THIS EVENING TO 4 PM CDT MONDAY FOR
ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-
GARLAND-GRANT-HOT SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-
OUACHITA-PIKE-PRAIRIE-PULASKI-SALINE-WOODRUFF.

&&

64
Hazardous weather outlook, Sep 4, 4:00 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN SEP 4 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO NORTHWEST ARKANSAS TODAY...AS RAIN BANDS
FROM TROPICAL STORM LEE MOVE INTO THE SOUTHEAST. THESE TWO SYSTEM
WILL KEEP RAIN CHANCES ACROSS THE STATE...WITH THE HIGHEST CHANCES
ACROSS THE SOUTHEAST. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.

AS THE TWO SYSTEMS INTERACT...WINDS WILL INCREASE...WITH A LAKE WIND
ADVISORY IN EFFECT FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...LABOR DAY THROUGH SATURDAY

BREEZY WINDS WILL CONTINUE FOR LABOR DAY...AS TROPICAL STORM LEE
MOVES NORTHEAST FROM THE GULF COAST. RAIN CHANCES WILL BE CONFINED
TO SOUTHEAST ARKANSAS MONDAY...WITH DRY CONDITIONS EXPECTED THROUGH
THE MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Pike

When
September 4, 9:30 AM CST to 5:00 PM CST
Where
Pike forecast zone
Reported by
Park/Forest Service
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332729.